Botox injection under eye -about 2 weeks ago - eye is now very red! and pours out water!! Is this normal?

Doctor Answers 9

Botox injection under the eye, redness and watering after, is this normal?

Thank you for your question. That is not a typical response to Botox.  I would recommend following up with your physician that treated you.  Best of luck to you!

Nashville Plastic Surgeon
5.0 out of 5 stars 33 reviews

Botox Side Effect?

The side effects that you are describing are not typical at all for any Botox injection.  I would recommend that you return to your treating physician for examination.  Best, Dr. Green

Red watery eye after Botox

This needs evaluation. It probably is not related to the injection but I can't be sure. If the Botox relaxed the lower eyelid too much, the eye is not able to close properly and it could lead to irritation. Also, it might not be able to pump the tears properly. It can also be an unrelated infection.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Unusual-Contact Your Doctor

This is not a normal response to Botox and I recommend contacting your Dr. for an evaluation. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 159 reviews

Botox injection under eye -about 2 weeks ago - eye is now very red! and pours out water!! Is this normal?

Hello rickey1940,

Botox is not usually injected below the eye.  In certain cases a unit or two can be injected.  The problem is that if you relax the muscle keeping your lower eyelid up, the eyelid can partially pull away from your eyeball.  If this happens it can become irritated, red, and the tears no longer drain from the appropriate spot and simply spill over.  Until the effects wear off you need to be seen by your injector to receive appropriate eye care.  If the above is what is happening and you don't use appropriate care it can lead to problems.

In the future I recommend you only receive injections from one of the core aesthetic physician injectors (facial plastic surgeon, plastic surgeon, dermatologist). 

I hope this helps and good luck.  

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Teary Red Eyes after Botox Injection

Hello rickey1940,

Thank you for your question and I am sorry to hear you are having this problem after Botox. To be brief this would not be considered "normal" after Botox and would recommend you be seen by your injector ASAP you may also need to be seen by an eye specialist as well. I would not wait this out. 

Paul Pietro, MD
Greenville Physician
5.0 out of 5 stars 3 reviews

Tearing after Botox

This is not a normal response to Botox. you should contact your physician and make an appointment with an ophthalmologist

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews


Thank for your question. This is not a typical reaction. I would discuss this with your injector, but you should see an ophthalmologist to make sure there is no infection or injury. Good luck!

Satyen Undavia, MD
Philadelphia Facial Plastic Surgeon
4.9 out of 5 stars 13 reviews


No that is not normal.  Treatment of lines around the eyes should not result in this. Please get seen and examined by your injector and then by an eye doctor if needed.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.